Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 1, 2014, 1:59 AM EDT for Eaton County, Ingham County, Jackson County, Michigan. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2014, 1:59 AM EDT (05:59 UTC)
- Expired
- Jul 1, 2014, 3:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Eaton County, MI, Ingham County, MI, Jackson County, MI
The radar
The Grand Rapids radar (KGRR), 95 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:17 AM EDT | TSTM WND GST 44 | 3 E Sandstone, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 8:23 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1381 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368
WUUS53 KGRR 010559
SVRGRR
MIC045-065-075-010700-
/O.NEW.KGRR.SV.W.0059.140701T0559Z-140701T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
159 AM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN...
INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 300 AM EDT
* AT 158 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALBION...AND
MOVING EAST NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS...QUARTER SIZE HAIL AND POSSIBLE
TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JACKSON... LANSING... CHARLOTTE...
SPRINGPORT... GRASS LAKE... CONCORD...
BROOKLYN... WEBBERVILLE... WILLIAMSTON...
STOCKBRIDGE... LESLIE... MASON...
EATON RAPIDS... GRAND LEDGE... CLARK LAKE...
WATERLOO TWP... LIBERTY TWP... MICHIGAN CENTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4207 8471 4242 8472 4243 8499 4259 8495
4276 8474 4278 8416 4256 8413 4208 8413
TIME...MOT...LOC 0559Z 246DEG 53KT 4230 8469
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
LAURENS3 follow-up statements
031
WWUS53 KGRR 010626
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
226 AM EDT TUE JUL 1 2014
MIC045-065-075-010700-
/O.CON.KGRR.SV.W.0059.000000T0000Z-140701T0700Z/
EATON MI-INGHAM MI-JACKSON MI-
226 AM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON...
INGHAM AND EASTERN EATON COUNTIES UNTIL 300 AM EDT...
AT 224 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FOREST HILLS TO BROOKLYN...AND MOVING NORTHEAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS...QUARTER SIZE HAIL AND POSSIBLE TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSON... LANSING... SPRINGPORT...
GRASS LAKE... CONCORD... BROOKLYN...
WEBBERVILLE... WILLIAMSTON... STOCKBRIDGE...
LESLIE... MASON... EATON RAPIDS...
CLARK LAKE... WATERLOO TWP... LIBERTY TWP...
MICHIGAN CENTER... TOMPKINS... VANDERCOOK LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4208 8413 4207 8471 4242 8472 4261 8478
4276 8474 4278 8416 4260 8414
TIME...MOT...LOC 0626Z 247DEG 45KT 4270 8443 4214 8429
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DUKE969
WWUS53 KGRR 010637
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
237 AM EDT TUE JUL 1 2014
MIC045-010646-
/O.CAN.KGRR.SV.W.0059.000000T0000Z-140701T0700Z/
EATON MI-
237 AM EDT TUE JUL 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EATON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4208 8413 4207 8450 4242 8450 4259 8451
4276 8455 4278 8416 4260 8414
TIME...MOT...LOC 0636Z 246DEG 46KT 4274 8428 4239 8411
4212 8416
$$
MIC065-075-010700-
/O.CON.KGRR.SV.W.0059.000000T0000Z-140701T0700Z/
INGHAM MI-JACKSON MI-
237 AM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JACKSON AND INGHAM COUNTIES UNTIL 300 AM EDT...
AT 233 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MERIDIAN TO WATERLOO TO BROOKLYN...AND MOVING
NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSON... GRASS LAKE... BROOKLYN...
WEBBERVILLE... WILLIAMSTON... STOCKBRIDGE...
LESLIE... MASON... CLARK LAKE...
WATERLOO TWP... LIBERTY TWP... MICHIGAN CENTER...
VANDERCOOK LAKE... NAPOLEON... LEONI...
MUNITH... RIVES JUNCTION... WHEATFIELD TWP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4208 8413 4207 8450 4242 8450 4259 8451
4276 8455 4278 8416 4260 8414
TIME...MOT...LOC 0636Z 246DEG 46KT 4274 8428 4239 8411
4212 8416
HAIL...1.00IN
WIND...60MPH
$$
DUKE333
WWUS53 KGRR 010657
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
257 AM EDT TUE JUL 1 2014
MIC065-075-010707-
/O.EXP.KGRR.SV.W.0059.000000T0000Z-140701T0700Z/
INGHAM MI-JACKSON MI-
257 AM EDT TUE JUL 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON AND INGHAM
COUNTIES WILL EXPIRE AT 300 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4208 8413 4207 8450 4242 8450 4259 8451
4276 8455 4278 8416 4260 8414
TIME...MOT...LOC 0657Z 246DEG 46KT 4285 8394 4250 8378
4223 8383
$$
DUKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:32 AM EDT, 27 minutes earlier.
Area forecast discussion, Jul 1, 1:32 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
132 AM EDT TUE JUL 1 2014
LATEST UPDATE...
MESOSCALE DISCUSSION
.MESOSCALE DISCUSSION...
ISSUED AT 132 AM EDT TUE JUL 1 2014
SIGNIFICANT SEVERE WEATHER OCCURRING ATTM ACROSS THE SOUTHERN HALF
OF KALAMAZOO COUNTY WITH WINDS AOA 70 MPH. RADAR SHOWS STRONG
CONVERGENCE AND POSSIBLY A ROTATIONAL COUPLET IN THIS AREA WHERE
TORNADO LIKE WIND DAMAGE IS POSSIBLE AS IT MOVES EAST ACROSS
SOUTHERN CALHOUN COUNTY AND PERHAPS INTO JACKSON COUNTY.
RAPID MOVEMENT OF THE LINE OF STORMS IS MITIGATING FLOOD THREAT
ALTHOUGH RAINFALL RATES WILL BE HEAVY...OVER AN INCH AN HOUR AS
THE STORMS ROLL THROUGH.
&&
.SYNOPSIS...
ISSUED AT 250 PM EDT MON JUN 30 2014
SEVERE THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE TONIGHT. MUCH
COOLER WEATHER TUESDAY THROUGH THURSDAY WITH A GRADUAL WARMUP
EXPECTED OVER THE WEEKEND.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 250 PM EDT MON JUN 30 2014
SEVERE WEATHER POTENTIAL TONIGHT THE FOCUS OF THE SHORT TERM WITH
ALL EYES ON STORMS OVER IOWA/NEBRASKA/WISCONSIN/ILLINOIS AND HOW
THEY MOVE TOWARD LOWER MICHIGAN. GREATEST POTENTIAL FOR LONG
LASTING STORMS WITH THE GREATEST RISK FOR WIDESPREAD WIND DAMAGE
REMAINS WEST AND SOUTH OF LAKE MICHIGAN. HOWEVER...A LOW LEVEL JET
OF UP TO 70 KNOTS NUDGES INTO THE STATE THIS EVENING KEEPING
ELEVATED OUR POTENTIAL FOR DAMAGING WIND STORMS IN THE FORM OF A
SQUALL LINE AND POSSIBLY A BRIEF WEAK TORNADO.
INSTABILITY AND WIND SHEAR INTO THE NIGHT SUPPORTS STORM MAINTENANCE
IN LOWER MICHIGAN...ESPECIALLY IN FAR SOUTHWESTER PART OF THE STATE
THOUGH ALL OF LOWER MICHIGAN IS AT RISK FOR SEVERE STORMS TONIGHT.
GETTING PAST PEAK HEATING AND WELL INTO THE NIGHTTIME HOURS BEFORE
STORMS WORK IN COULD HELP TO LIMIT HOW STRONG STORMS ARE WHEN THEY
REACH LOWER MICHIGAN.
CURRENT TIMING OF THE STORMS WOULD SUGGEST THAT 8PM WOULD BE THE
EARLIEST THE MAIN STORMS WOULD ARRIVE AND QUITE POSSIBLY AFTER 10PM.
MODELS FAVOR THE LATER TIMING...BUT TYPICALLY THESE TYPE OF STORMS
MOVE FASTER THAN EXPECTED...SO 8PM COULD BE A REASONABLE STARTING
TIME FOR STORMS APPROACHING THE LAKE MICHIGAN SHORE. PROGRESSIVE
MOVEMENT OF STORMS APPEAR LIKELY...MEANING THEY SHOULD MOVE OUT
PRETTY QUICKLY. STORMS WILL NOT AFFECT MANY LOCATIONS UNTIL AFTER
FOLKS TYPICALLY GO TO SLEEP FOR THE NIGHT.
BEYOND TONIGHT...A PRETTY QUIET REMAINDER OF THE SHORT TERM WITH
ONLY A FEW CHANCES FOR LIGHT SHOWERS TUESDAY AND WEDNESDAY
AFTERNOONS/EVENINGS. TEMPERATURES TO BE MUCH COOLER WITH AFTERNOON
HIGHS RIGHT AROUND 70 BOTH TUESDAY AND WEDNESDAY.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 250 PM EDT MON JUN 30 2014
MOST OF THE LONG TERM PERIOD LOOKS FAIRLY DRY AND MILD ACROSS SW
LOWER MICHIGAN. WE WILL SEE THE MID WEEK TROUGH LIFTING OUT OF THE
AREA ON THU. WE WILL SEE A BROAD UPPER RIDGE SLOWLY BUILD TOWARD THE
AREA FROM THU RIGHT ON INTO SUN. THIS RIDGE WILL LIKELY BE SLOW TO
MOVE WITH BROAD TROUGHING OVER THE ERN PACIFIC AND A POSSIBLE
TROPICAL SYSTEM MOVING NORTH JUST OFF OF THE EAST U.S. COAST. COOL
TEMPS FOR THIS TIME OF THE YEAR INITIALLY IN THE 70S WILL SLOWLY
MODERATE EACH DAY WITH HIGHS IN THE 80S BY SUN.
WE WILL SEE A PUSH OF MUCH WARMER AND MOIST AIR MAKE A RUN AT THE
AREA LATE SUN AND INTO MON. ONCE THE POTENTIAL TROPICAL SYSTEM OVER
THE WRN ATLANTIC STEERS OUT TO SEA...THIS WILL ALLOW THE RIDGE TO
SHIFT EAST AND THE NEXT TROUGH TO MOVE TOWARD THE AREA. THE CHC OF
SHOWERS AND STORMS WILL THEN INCREASE SUN NIGHT AND MON WITH A
RETURN TO MORE TYPICAL SUMMER TIME TEMPERATURES AND HUMIDITY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 743 PM EDT MON JUN 30 2014
CONVECTION HAS ACCELERATED AND IS TRACKING CLOSE TO 50 KNOTS. THUS
THE TAFS FEATURE A SOONER ARRIVAL OF THE STORMS. THIS ALSO MEANS
THE LINE MOVES OUT QUICKER. WHILE LESS IN THE WAY OF CONVECTION IS
FORECASTED LATER TONIGHT...INSTABILITY DOES PERSIST...THUS I
FEATURED VCTS IN THE TAFS. GUSTY WINDS OVER 35 KNOTS LIKELY WITH THE
ONSET OF THIS INITIAL BATCH OF STORMS.
&&
.MARINE...
ISSUED AT 250 PM EDT MON JUN 30 2014
WINDS AND WAVES TO POSE HAZARDS TO SMALL CRAFT AND BEACH GOERS
THROUGH THIS EVENING. WINDS AND WAVES WILL DIMINISH OVERNIGHT BUT
GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS AGAIN TUESDAY.
&&
.HYDROLOGY...
ISSUED AT 250 PM EDT MON JUN 30 2014
THUNDERSTORMS ARE EXPECTED TONIGHT AND THESE STORMS ARE LIKELY TO
PRODUCE MODERATE TO HEAVY RAINFALL FOR A BRIEF PERIOD OF TIME.
THIS COULD RESULT IN SOME LOCALIZED FLOODING AND QUICK RISES ON
CREEKS AND STREAMS. TRAINING OF STORMS IS NOT ANTICIPATED TO OCCUR
THIS EVENING...SO RISES ON LARGER RIVERS IS EXPECTED TO BE
MINIMAL.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR MIZ037-043-050-
056-064-071.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LMZ844>849.
&&
MESOSCALE...OSTUNO
SYNOPSIS...MACZKO
SHORT TERM...MACZKO
LONG TERM...NJJ
AVIATION...MJS
HYDROLOGY...MACZKO
MARINE...MACZKOHazardous weather outlook, Jun 30, 5:17 PM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 517 PM EDT MON JUN 30 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-011900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 517 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO BEGIN TO MOVE INTO THE LAKESHORE COUNTIES AROUND 9 PM THIS EVENING. THIS LINE WILL THEN MOVE EAST ACROSS THE AREA AND REACH THE U.S.-127 BY MIDNIGHT. THE MAIN THREATS WITH THIS LINE OF STORMS WILL BE DAMAGING WINDS TO 70 MPH AND HEAVY RAINFALL. LARGE HAIL WILL ALSO BE POSSIBLE. THERE IS A LOW CHANCE OF A TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF STORM DAMAGE...HAIL AND LOCALIZED FLOODING TO THE NATIONAL WEATHER SERVICE. LMZ844>849-011900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 517 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE INTO THE NEARSHORE WATERS BY 9 PM THIS EVENING. THE MAIN THREATS WITH THIS LINE OF STORMS WILL BE DAMAGING WINDS TO 70 MPH. LARGE HAIL WILL ALSO BE POSSIBLE. THERE IS A LOW CHANCE OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES WILL BE HAZARDOUS TO SWIMMERS AND BOATERS ON LAKE MICHIGAN TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF STORM DAMAGE...HAIL AND LOCALIZED FLOODING TO THE NATIONAL WEATHER SERVICE. NJJ
In the hours before
Local storm report, Jul 1, 1:24 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
124 AM EDT TUE JUL 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM TSTM WND GST SCHOOLCRAFT 42.12N 85.63W
07/01/2014 E75 MPH KALAMAZOO MI TRAINED SPOTTER
SPOTTER WITNESSED SEVERAL TREES COME DOWN
ALONG WITH POWER FLASHES IN THE AREA.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 1, 1:35 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
135 AM EDT TUE JUL 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND GST VICKSBURG 42.12N 85.53W
07/01/2014 E60 MPH KALAMAZOO MI AMATEUR RADIO
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 1, 1:39 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
139 AM EDT TUE JUL 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM TSTM WND GST 1 SW SPRINGFIELD 42.31N 85.25W
07/01/2014 E51 MPH CALHOUN MI ASOS
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 1, 1:46 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
146 AM EDT TUE JUL 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM TSTM WND GST 1 SSW SPRINGFIELD 42.31N 85.25W
07/01/2014 M53 MPH CALHOUN MI ASOS
UPDATED/NEW WIND GUST FROM ASOS IN BATTLE
CREEK
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 1, 1:48 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
148 AM EDT TUE JUL 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM TSTM WND GST 1 SSW SPRINGFIELD 42.31N 85.25W
07/01/2014 M60 MPH CALHOUN MI PUBLIC
ADDITIONAL GUST RECORDED AT BTL ASOS
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 1, 1:53 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
153 AM EDT TUE JUL 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM HAIL 2 W BROWNLEE PARK 42.32N 85.18W
07/01/2014 M1.25 INCH CALHOUN MI PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:13 PM EDT | Severe Thunderstorm Warning | GRR | Mason, Muskegon, Oceana | 85 min |
| Jun 30, 9:06 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Newaygo | 40 min |
| Jun 30, 9:36 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 43 min |
| Jun 30, 10:30 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 46 min |
| Jun 30, 11:51 PM EDT | Special Marine Warning | GRR | 84 min | |
| Jul 1, 12:37 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 53 min |
| Jul 1, 12:48 AM EDT | Areal Flood Advisory | GRR | Calhoun, Jackson, Kalamazoo, Van Buren | 6 hr |
| Jul 1, 12:56 AM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 61 min |
| Jul 1, 1:23 AM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 60 min |
| Jul 1, 1:53 AM EDT | Tornado Warning | GRR | Calhoun | 22 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.